Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 17, 2021Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2021, 7:26 PM EDT for Meriwether County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 7:26 PM EDT (23:26 UTC)
Expired
Jul 17, 2021, 8:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS82 KFFC 172326
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Sat Jul 17 2021
 
GAZ067-180000-
Meriwether GA-
726 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERIWETHER COUNTY
UNTIL 800 PM EDT...

At 725 PM EDT...a strong thunderstorm was centered near Imlac, or 7 
miles east of Greenville...moving north at 15 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greenville, Woodbury, Gay, Alvaton, Rocky Mount, Harris City, Imlac
and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3322 8464 3322 8450 3318 8450 3318 8451
      3310 8452 3310 8453 3308 8451 3308 8453
      3305 8452 3304 8454 3301 8454 3300 8453
      3295 8454 3296 8473 3316 8474
TIME...MOT...LOC 2325Z 187DEG 14KT 3303 8459 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:41 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 17, 3:41 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT Sat Jul 17 2021

.SHORT TERM /Tonight through Sunday Night/...

An upper trough extending from the Great Lakes to the Gulf will be
the main weather influence for north and central GA this weekend.
High pressure over the area has broken down for the time being.
This deepening trough should help push a cold front into north GA
late Sunday night. Increased dynamics and increased moisture flow
should keep scattered to numerous showers and thunderstorms across
the forecast area. Storms should diminish some overnight tonight
with loss of heating...but have kept pops across the north all
night. For Sunday...likely pops over most of the area. With the
approaching front...have kept likely for much of north GA Sunday
night. Max temperatures expected to be a bit cooler on Sunday due
to increased clouds and rain.

41

.LONG TERM /Monday through Saturday/...

Monday will start off with widespread rain as a stationary front
work it's way through the CWA. While SBCAPE out ahead of the front
will range from 1000 to 1500 J/kg the bulk shear is negligible. As a
result, this system doesn't look to bring any kind of widespread
severe weather threat but there will likely be numerous embedded
thunderstorms some of which could produce strong winds that approach
severe limits as the initial front moves south.

By Tuesday the front will become stationary across central GA. The
area of greatest precip will ultimately depend on how far south the
front sinks. Continuous SW flow will keep afternoon convection going
south of the front, while most of northern GA will receive a break
from afternoon thunderstorms as the flow becomes more WNW and dry
air settles in. Both the front and NW flow will help to moderate
temperatures across the CWA with daytime highs in the mid to low
80s. The difference will be in the RH and the overnight lows. Where
N GA is expected to get a break from the humidity and see overnight
lows in the 60s, south and central GA will continue to see afternoon
dewpoints and overnight lows in the low 70s.

The rest of the long term looks relatively unsettled after the front
pushes off on Thursday. GA remains in a deep trough through the rest
of the week with a weak high pressure system in the gulf keeping
warm gulf air flowing in from the WSW. A greater coverage in
afternoon showers and thunderstorms will be likely through early
next weekend.

Vaughn

&&

AVIATION...
18Z Update...

VFR should prevail through most of the overnight. Afternoon cumulus
SCT040-050 should dissipate around 01z. Scattered showers and thunderstorms
expected this afternoon and evening...but could last through the night mainly
across the northern taf sites. Some MVFR ceilings...with some IFR..possible
after 06z. Winds light west to southwest overnight and 5 to 8kts on Sunday.

//ATL Confidence...18Z Update...
Medium to high confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  87  69  82 /  40  60  60  80
Atlanta         71  85  70  81 /  40  70  70  80
Blairsville     65  79  64  78 /  60  80  70  80
Cartersville    70  84  69  81 /  50  80  70  80
Columbus        72  90  72  84 /  30  60  60  90
Gainesville     70  84  68  81 /  40  70  70  80
Macon           71  90  71  84 /  30  50  50  90
Rome            71  85  70  84 /  50  70  70  80
Peachtree City  71  87  69  81 /  40  70  70  90
Vidalia         73  91  73  86 /  30  50  50  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Vaughn
AVIATION...41
Hazardous weather outlook, Jul 17, 3:50 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
350 PM EDT Sat Jul 17 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
350 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms capable of producing locally
heavy rainfall, gusty winds and frequent lightning are expected this
afternoon and tonight across north and central Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Sunday through Wednesday, mainly in the afternoon
and evening. A few storms could become strong with very heavy rain,
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 17, 3:58 PM EDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Sat Jul 17 2021

GAZ068-070-172030-
Lamar GA-Pike GA-
358 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
SOUTHEASTERN PIKE COUNTIES UNTIL 430 PM EDT...

At 358 PM EDT...a strong thunderstorm was centered just south of
Zebulon...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Meansville, Aldora and Piedmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3316 8424 3313 8414 3304 8411 3299 8427
      3299 8429 3300 8430 3299 8430 3299 8433
      3308 8437
TIME...MOT...LOC 1958Z 235DEG 7KT 3307 8429

WIND...40MPH
Special weather statement, Jul 17, 5:51 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Jul 17 2021

GAZ078-089-172215-
Harris GA-Muscogee GA-
551 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 615 PM EDT...

At 550 PM EDT...a strong thunderstorm was near Green Island Hills,
or 8 miles north of Columbus...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Bibb City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Midland, Cataula, Columbus Metropolitan Airport and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8490 3264 8480 3255 8477 3250 8500
      3252 8501 3253 8502 3255 8503 3256 8504
      3258 8507 3260 8508
TIME...MOT...LOC 2150Z 244DEG 6KT 3257 8498

WIND...40MPH
Special weather statement, Jul 17, 6:18 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Sat Jul 17 2021

GAZ078-089-172245-
Harris GA-Muscogee GA-
618 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 645 PM EDT...

At 617 PM EDT...a strong thunderstorm was centered just east of Goat
Rock Lake, or 3 miles southwest of Mulberry Grove...moving northeast
at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Goat Rock Lake, Fortson, Mountain Hill, Mulberry Grove, Lake Harding
and Cataula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3276 8495 3271 8484 3261 8489 3257 8505
      3259 8508 3262 8509 3263 8508 3264 8510
      3264 8511 3266 8509 3267 8509 3269 8512
      3269 8511
TIME...MOT...LOC 2217Z 244DEG 6KT 3262 8502

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 17, 6:59 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Sat Jul 17 2021

GAZ067-172330-
Meriwether GA-
659 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERIWETHER COUNTY
UNTIL 730 PM EDT...

At 659 PM EDT...a strong thunderstorm was near Manchester, or 12
miles southeast of Greenville...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Raleigh and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3305 8458 3302 8454 3300 8453 3299 8453
      3298 8452 3296 8453 3295 8452 3291 8453
      3291 8451 3288 8451 3285 8455 3285 8470
      3291 8475
TIME...MOT...LOC 2259Z 221DEG 8KT 3286 8462

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 17, 7:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Sat Jul 17 2021

GAZ067-180000-
Meriwether GA-
726 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERIWETHER COUNTY
UNTIL 800 PM EDT...

At 725 PM EDT...a strong thunderstorm was centered near Imlac, or 7
miles east of Greenville...moving north at 15 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greenville, Woodbury, Gay, Alvaton, Rocky Mount, Harris City, Imlac
and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3322 8464 3322 8450 3318 8450 3318 8451
      3310 8452 3310 8453 3308 8451 3308 8453
      3305 8452 3304 8454 3301 8454 3300 8453
      3295 8454 3296 8473 3316 8474
TIME...MOT...LOC 2325Z 187DEG 14KT 3303 8459

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:25 PM EDTSpecial Weather StatementFFCHall35 min
Jul 16, 9:01 PM EDTSpecial Weather StatementFFCMontgomery29 min
Jul 16, 9:57 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCLamar32 min
Jul 17, 5:51 PM EDTSpecial Weather StatementFFCMuscogee24 min
Jul 17, 6:18 PM EDTSpecial Weather StatementFFCHarris27 min
Jul 17, 6:59 PM EDTSpecial Weather StatementFFCMeriwether31 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.